MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the non-reproduced discordant advia centaur xp rubella g (rub g) result obtained on a patient sample cannot be determined.The customer's rubella g calibration and quality control (qc) were acceptable, and the sample dispense well was clear.Pre-analytical factors cannot be ruled out, and variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.There were no other similar complaints for rubella g reagent lot 068204 on review.Based on the available information, rubella igg lot 068204 is performing as intended.The instruction for use (ifu) under the interpretation of results states the following: "samples with a calculated value of less than 5.0 iu/ml are considered negative for igg antibodies to rubella virus." "samples with a calculated value greater than or equal to 5.0 iu/ml and less than or equal to 9.9 iu/ml are considered equivocal for igg antibodies to rubella virus.Obtain a new specimen and test using the advia centaur rubella g assay." "samples with a calculated value greater than or equal to 10.0 iu/ml are considered positive for igg antibodies to rubella virus." the instrument is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
A false positive advia centaur xp rubella g (rub g) result was obtained on a patient sample, and the result was questioned by the physician based on the patient's negative rubella g test history.A second sample was tested by the customer, and the rubella g result was equivocal.The original sample was retested, and the rubella g result was equivocal.A corrected report was issued by the customer.There are no reports that treatment was altered or prescribed or adverse health consequences due to the positive advia centaur xp rubella igg result.

Brand Name
ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY
Common Device Name
RUBELLA G IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7947990
Report Number1219913-2018-00248
Device Sequence Number930278
Product Code LFX
UDI-Device Identifier00630414201412
UDI-Public00630414201412
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2019
Device Model NumberN/A
Device Catalogue Number10310283
Device Lot Number068204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR